Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 36, NWS Marquette, MI

June 10, 2007Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 10, 2007, 6:08 PM CDT for Menominee County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2007, 6:08 PM CDT (23:08 UTC)
Expired
Jun 10, 2007, 7:15 PM CDT
In force
67 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Menominee County, MI

The radar

The Marquette radar (KMQT), 112 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:58 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 10, 5:58 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
658 PM EDT SUN JUN 10 2007

.AVIATION (FOR 00Z TAF ISSUANCE)...

ISOLD SHRA/TSRA IN THE VCNTY OF KSAW SHOULD DISSIPATE BY 02Z... IF
NOT SOONER. OTHERWISE...VFR CONDITIONS WILL PREVAIL AT KSAW/KCMX
THROUGH THIS FCST PERIOD.

&&

.PREV DISCUSSION (ISSUED AT 410 PM EDT)...

SYNOPSIS...
THE MAIN CONCERN WITH THIS FORECAST IS THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS TONIGHT.

WATER VAPOR IMAGERY AND RUC SHOWING A 500 MB RIDGE ACROSS THE
SOUTHERN CONUS...A CLOSED LOW OFF THE SOUTHWEST CALIFORNIA COAST...A
CLOSED LOW OFF THE EAST COAST...CLOSED 500 MB LOW OFF THE PACIFIC NW
AND A CLOSED 500 MB LOW OVER HUDSON BAY WITH A TROUGH ACROSS CENTRAL
CANADA. A WEAK RIDGE STRETCHES FROM NORTH DAKOTA NORTHWEST INTO
CENTRAL CANADA. WEAK SHORTWAVES SWEEPING AROUND THE BASE OF HUDSON
BAY LOW ARE STAYING OVER NORTHERN ONTARIO. A WEAK SHORTWAVE MOVING
OVER THE ARROWHEAD OF MINNESOTA IS PRODUCING SOME CU NORTHWEST OF
LAKE SUPERIOR. A FEW CU CLOUDS ARE DEVELOP OVER THE WESTERN U.P.
SURFACE ANALYSIS DEPICTS A DEEP LOW OVER HUDSON BAY WITH A
STATIONARY FRONT DRAPED FROM THIS LOW ACROSS SOUTH CENTRAL CANADA. A
SURFACE RIDGE OVER LOWER MICHIGAN CONTINUES TO DOMINATE THE AIR MASS
OVER THE REGION.

SHORT TERM...
THE RIDGE OVER WESTERN CANADA WILL SHIFT INTO CENTRAL CANADA
OVERNIGHT...AND INTO WESTERN ONTARIO AND THE UPPER MISSISSIPPI RIVER
VALLEY ON MONDAY. SEVERAL VERY WEAK SHORTWAVES WILL SAIL ACROSS
UPPER MICHIGAN TONIGHT AND MONDAY. DEEP MOISTURE WILL BE VERY
LIMITED. MODELS ARE IN DISAGREEMENT ON THE AMOUNT OF INSTABILITY
OVER THE AREA TONIGHT. NAM SUGGESTING MORE THAN A 1000J/KG WHILE GFS
SHOWS 0J/KG. CONSIDERING THE LACK OF VERTICAL DEVELOPMENT DEPICTED
ON SATELLITE AND SEEN IN SURFACE OBSERVATIONS...IT APPEARS THAT GFS
HAS A BETTER HANDLE ON THE STABILITY AT THIS TIME. STILL GFS SHOWING
SOME LIGHT QPF FOR THE U.P. THIS EVENING...SO WILL NOT RULE OUT A
SLIGHT CHANCE OF TSRA.

LONG TERM (MON NIGHT THROUGH SUNDAY)

MON NIGHT THROUGH THU...WITH THE WRN ATLANTIC BLOCKING PATTERN IN
PLACE LOWERING HEIGHTS INTO THE NW CONUS WILL LEAD TO A BUILDING
RIDGE ACROSS THE WRN GREAT LAKES. AS A RESULT...FAIR WEATHER WILL
PREVAIL AS WARMING MID LEVELS WILL KEEP THE AREA CAPPED. 850 TEMPS
FCST TO 15C-16C SUPPORT MAX READINGS AT OR SLIGHTLY ABOVE GUIDANCE.
PREVAILING SRLY FLOW WILL KEEP LOCATIONS NEAR LAKE MI COOLER. BACKED
SE OR E WINDS WILL ALSO KEEP LCL SHORELINE AREAS COOLER OVER N CNTRL
UPPER MI AND ACROSS THE E PORTION OF THE KEWEENAW.

FRI-SUN...THE FCST WAS GENERALLY WEIGHTED TOWARD THE 00Z/10
ECMWF...PER HPC. HOWEVER...THE 12Z ECMWF...GFS(AND ENS MEAN) AND
UKMET WERE MORE AGGRESSIVE IN LOWERING HEIGHTS INTO NRN ONTARIO AND
THE NRN GREAT LAKES WITH A SHORTWAVE MOVING THROUGH SRN CANADA
COMPARED TO THE 00Z MDLS WHICH KEEP THE RDG MORE INTACT.
SO...UNCERTAINTY BY THIS WEEKEND IS HIGHER ESPECIALLY WITH REGARD TO
TEMPS AND WINDS AS THE 12Z MDLS SUGGEST A FRONT WOULD SAG INTO THE
AREA. FOR NOW...NO SHRA/TSRA CHANCES MENTIONED ALTHOUGH SHOULD THE
12Z MDL TREND HOLD UP...LOWER END CHANCE POPS MAY BE NEEDED.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FCST ISSUANCE)...

WIND SPEEDS THROUGH THE WEEK AHEAD WILL REMAIN BELOW 20 KT THANKS TO
THE CURRENT SURFACE HIGH OVER LOWER MICHIGAN LOCKED IN OVER THE
WESTERN GREAT LAKES. THE ONLY MAIN CONCERN IS WIND DIRECTIONS...
WHICH WILL OSCILLATE ON THE DIURNAL CYCLE DUE TO ITEMS SUCH AS THE
FLOW BETWEEN THE HIGH PRESSURE CENTERS AND THE LOWS AND THE LAND AND
LAKE BREEZES.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...ROLFSON
PREV DISCUSSION (SHORT TERM) AND MARINE...DLG
PREV DISCUSSION (LONG TERM)...JB
Hazardous weather outlook, Jun 10, 4:07 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
507 AM EDT SUN JUN 10 2007

MIZ001>007-009>014-084-085-111200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
507 AM EDT SUN JUN 10 2007 /407 AM CDT SUN JUN 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO
EARLY THIS EVENING WEST OF A LINE FROM MUNISING TO ESCANABA. THE
MAIN HAZARDS FROM THESE STORMS...IF THEY DEVELOP...WILL BE SMALL
HAIL...GUSTY WINDS...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LSZ221-241>248-263-264-111200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
507 AM EDT SUN JUN 10 2007 /407 AM CDT SUN JUN 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON IN THE
NEARSHORE WATERS OF LAKE SUPERIOR FROM THE LOWER ENTRANCE OF
PORTAGE CANAL TO LAUGHING WHITEFISH POINT. THE MAIN HAZARDS FROM
THESE STORMS...IF THEY DEVELOP...WILL BE SMALL HAIL...GUSTY
WINDS...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-111200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
507 AM EDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AJ

In the hours before

Special weather statement, Jun 10, 5:17 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
617 PM EDT SUN JUN 10 2007

MIZ011-102300-
DICKINSON-
517 PM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ALERT FOR DICKINSON COUNTY UNTIL 600 PM CDT...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF IRON MOUNTAIN...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN CENTRAL DICKINSON COUNTY...INCLUDING THE CITIES OF FELCH
AND FOSTER CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

AJ

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.